Torsade de Pointes and T‐U Wave Alternans Associated with Arsenic Poisoning

Academic Article

Abstract

  • Arsenic intoxication is a common form of heavy metal poisoning. Although arsenic‐induced circulatory collapse, seizures, and syncope are well known, the potential for serious ventricular arrhythmias is Jess well recognized. Reported in this study are two cases of arsenic poisoning causing forsade de pointes. Furthermore, marked prolongation of the QT‐U interval and the rarely observed phenomenon of T‐U wave alternans are demonstrated. Thus, arsenic intoxication may be complicated by prolongation of the QT‐U interval and torsade de pointes. T‐U wave alternans occurs in the presence of a long QT‐U interval and may be an electrocardiographic warning sign of torsade de pointes. Copyright © 1990, Wiley Blackwell. All rights reserved
  • Authors

    Published In

    Digital Object Identifier (doi)

    Author List

  • LITTLE RE; KAY GN; CAVENDER JB; EPSTEIN AE; PLUMB VJ
  • Start Page

  • 164
  • End Page

  • 170
  • Volume

  • 13
  • Issue

  • 2